Thyroid UK

Lingering symptoms from overmedication? Can anyone relate?

Hi I was wondering if anyone continued with lingering symptoms that had only started when becoming overmedicated but had not gone away even though t3 had gone back in range?...Or if the body had started to act differently since overmedication had been and and gone?.....I ask as my tingling face only came with overmedication... I am not overmedicated any more but it just won't go away!! (It isn't b12 related )...it's almost like suddenly there's something my body doesn't like anymore that before overmedication hadn't been a problem. Can anyone relate?..it's driving me nuts!!!!

11 Replies
oldestnewest

Lozzer66,

Symptoms of overmedication should resolve after your thyroid levels normalise. What are the symptoms?

Reply

Hi Clutter it's the symptom that began with my overmedication...ie tingling face/scalp that isn't related to low b12 or calcium.....it first started when I raised from 1.75- 2 grain

Reply

Lozzer66,

That isn't a typical overmedication symptom so it may coincidental that it started when you were overmedicated.

symptomchecker.webmd.com/mu...

3 likes
Reply

The medical name for a tingling face or head is paresthesia, and the cause can be any one of a number of things - commonly from stress & anxiety, to sinus problems, migraine, trauma, Lyme, and all the way through to more concerning issues. So it's always wise to get it checked out if it persists.

1 like
Reply

I do suffer chronic daily headaches and migraines. .have done so for last several years ..I've never had any tingling ever until I went overmedicated. I have mentioned it to doc and calcium and b12 were checked out and was just left with "it might be your migraines "...it seems to tingle more when I eat for some strange reason ..but if it carries on for much longer I shall have to push for answers thanks

Reply

Yes, for brevity, my list wasn't exhaustive, and I've certainly read that is can also result from a mild sensitivity/intolerance/allergy/autoimmune reaction to certain foods. Perhaps worthwhile to keep a food diary to see if there are specific triggers?

Reply

To be honest ..I was thinking on those lines ...I feel like since I became overmedicated my body went into 'overdrive 'and as a result something has become 'toxic "to me that wasn't previously. .just hope it's not the ndt itself !!!...when I posted I was hoping someone may have actually experienced a change like that from overmedication. ...it's just too much of a coincidence. ..at first it was accompanied by hairloss but thankfully that has calmed down in last couple of wks since I cut back to lower dose !Just at a loss really which way to go with it all..thanks

Reply

So are you not having the same problem now you have lowered the dose or is it the hair problem that's stopped? Food diary a good idea and may be taking antihistamines for a few days hour before thyroid meds. It that stops it then its most likely an allergy from the fillers. Do you feel better over all now you have lowered dose? If so I would do bloods and if they look good stay on that dose. If you think you were feeling better on the higher dose then go back up and then test bloods on that. You may have to test a few scenarios to work it out.

When I started on NDT I workedxup to 3 grains but couldn't take anymore. I did think I had felt very slightly better on the way up so Endo told me to drop down to 1.75 and surprisingly he was right! So now if confused I always drop back a little first to see if I feel better or worse. If worse go up again

2 likes
Reply

Thanks for reply silverfox I really appreciate your comments. ...yes my hairloss has really calmed down alot over last week or 2 and is nearly back to normal but the scalp /face tingling that only started at the same time as increase in meds that made me over replaced .This hasn't gone ...it's almost like overmedication as altered some "chemistry " in my body so now something isn't right that was fine until I had become overmedicated. ..I did try an antihistamine once or twice an hour before I took ndt but it didn't help with the tingling but I didn't try it for a few days on the trot...so may do that .it's not there first thing when I wake but starts soon after and lasts all day and is there whether I eat or don't eat ...I really hope it's not the ndt itself but to be fair it was there when I had taken nothing at all for a few wks after I found I was overmedicated. I also feel quite ' burny/ inflamed 'in thyroid area .I don't feel better on lowered dose and I had bloods done on the lowered dose 2 week ago and my t4 is back under range and t3 mid range so I know i need to get that up but I'm currently adding 25 levo and will test at that with the 1.5 grain in a few wk before getting bloods and tweaking either levo or ndt .I'm doing this as I think for me personally I need t4 to be good as well as t3 and can't achieve that with ndt or I go overmedicated. I've not felt well all the way up so I'm trying the levo addition out and see how I go on .

Reply

Just re read and had another thought! Do you know you read the results differently when taking T3 in any form? TSH should be suppressed, FT4 can go lover than before but FT3 should be quite high so really the only accurate reading is FT3 and that should be high. .

1 like
Reply

Yes I do see this many times but I've read many instances where some like me who have bottom t4 to have top T3 only get rid of lingering symptoms by the addition of t4 ....sometimes the ratio in the ndt doesn't suit and I'm coming across more and more people who feel better by the addition of t4 to their ndt. The author of "Tired Thyroid "had great success this way ...we are all different some are ok with bottom/below range t4 if their t3 is good but I personally feel that I'm not one of them .

1 like
Reply

You may also like...